Thunderstorm Wind, Ziebach
- When
- June 7, 8:12 PM MST
- Where
- Ziebach County, 1 mi W of Red Elm
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Public
- Coordinates
- 45.060, -101.811
Wind gusts around 60 mph were reported with a thunderstorm near Red Elm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Wind gusts around 60 mph were reported with a thunderstorm near Red Elm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 7, 4:07 PM MST, 4 hours 5 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 507 PM MDT Fri Jun 7 2019 .DISCUSSION...(This Evening Through Friday) Issued at 138 PM MDT Fri Jun 7 2019 Upper level analysis has ridging to the east and deep trof to the west with southwest flow in between across the Northern Plains. Skies are partly cloudy at the moment, with thunderstorms developing across southeast Wyoming. At the surface, low pressure is located across southern Manitoba and also across central Wyoming, with a cold front draped between the two across western South Dakota. Temperatures at 2pm are in the upper 70s to upper 80s, with winds out of the south ahead of the front, and out of the northwest behind. Cold front / trof will hang up across the area this afternoon as showers and thunderstorms continue to develop across the area. Initiation has begun in southeast Wyoming, and with southwest upper flow, will steer convection into western SD after 3pm. Expect additional convection to develop across northeast Wyoming and the Black Hills by late afternoon with severe storms likely. Modest CAPE and shear along with better upper dynamics later this afternoon / early evening will likely produce some larger hail in some storms, with storms congealing into a large cluster later tonight across northwest SD. As the storms merge, damaging wind gusts will accompany the large hail threat. Majority of stronger storms will eventually shift into North Dakota later tonight with isolated showers and storms lingering across parts of the area after midnight. Cold front will eventually make its way through the forecast area overnight, ushering in some cooler temperatures. Lows will fall into the 40s and 50s for most locations. Western upper trof will shift into the Northern Rockies by Saturday morning, and cross the Northern Plains on Sunday. Temperatures across the area this weekend will be much cooler, with highs ranging from the upper 50s over portions of northeast WY and the Black Hills to the low to mid 70s over south central SD. Shortwave energy rotating around the trof will bring additional chances for showers and a few storms, especially Saturday into Saturday night. Overnight lows Saturday night and Sunday night will be on the chilly side, 40s on the plains and some 30s over the Black Hills. Weakening upper trof will move east of the area, with northwest flow in place for the first half of next week. This will keep temps near to slightly below average through the period. The better chances for showers and storms looks to be in the Monday night and Tuesday time frame as a shortwave trof moves across the region. A developing ridge over the West Coast early next week could move east into the Rockies and High Plains late in the week, which would bring warming temps, but also better chances for showers and storms. && .AVIATION...(For the 00Z TAFS Through 00Z Saturday Evening) Issued At 504 PM MDT Fri Jun 7 2019 Numerous TSRA with IFR conditions will move northeast this evening across the area. Hail and gusty winds will occur with the strongest storms. A sharp cold front will move from northwest to southeast across the area overnight with gusty northwest winds behind it as well as widespread MVFR/IFR CIGS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...15 AVIATION...Helgeson
Hazardous Weather Outlook National Weather Service Rapid City SD 802 AM MDT Fri Jun 7 2019 SDZ001-002-012>014-024-025-072-073-WYZ054-056-057-071-081300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Northern Campbell-Western Crook-Wyoming Black Hills- Northeastern Crook- 802 AM MDT Fri Jun 7 2019 This Hazardous Weather Outlook is for portions of northwestern South Dakota...the Black Hills of South Dakota...northeast Wyoming...and the Black Hills of Wyoming. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and evening. Some of the thunderstorms will be severe. The main threat will be hail up to the size of golf balls and wind gusts up to 70 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a near daily chance of thunderstorms through early next week. Organized severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ026>032-041>044-074-WYZ055-058-081300- Rapid City-Southern Foot Hills-Central Black Hills- Southern Black Hills-Custer Co Plains-Pennington Co Plains-Haakon- Fall River-Oglala Lakota-Jackson-Bennett-Hermosa Foot Hills- Southern Campbell-Weston- 802 AM MDT Fri Jun 7 2019 This Hazardous Weather Outlook is for portions of southwestern South Dakota...the Black Hills of South Dakota...and northeast Wyoming. .DAY ONE...Today and Tonight Scattered thunderstorms are possible this late this afternoon into tonight. A few storms may be severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a near daily chance of thunderstorms through early next week. Organized severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ046-047-049-081300- Mellette-Todd-Tripp- 902 AM CDT Fri Jun 7 2019 This Hazardous Weather Outlook is for portions of south central South Dakota. .DAY ONE...Today and Tonight Scattered thunderstorms are possible tonight. Organized severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a daily chance of thunderstorms through early next week. A few strong to severe thunderstorms are possible on Saturday. Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
742 PM MDT FRI JUN 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST 1 N BUFFALO 45.60N 103.55W
06/07/2019 M64 MPH HARDING SD ASOS
&&
EAGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
755 PM MDT FRI JUN 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL PRAIRIE CITY 45.53N 102.79W
06/07/2019 E1.50 INCH PERKINS SD STORM CHASER
&&
WFO UNRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
819 PM MDT FRI JUN 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND GST 4 E PRAIRIE CITY 45.53N 102.72W
06/07/2019 E60 MPH PERKINS SD PUBLIC
SMALL HAIL
&&
POJORLIESpecial Weather Statement National Weather Service Rapid City SD 824 PM MDT Fri Jun 7 2019 SDZ012-WYZ057-071-080315- Butte SD-Northeastern Crook WY-Wyoming Black Hills WY- 824 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BUTTE AND NORTHEASTERN CROOK COUNTIES UNTIL 915 PM MDT... At 824 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles south of Colony, or 18 miles northwest of Belle Fourche, moving east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colony and northwestern Belle Fourche Reservoir. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for northwestern South Dakota. LAT...LON 4469 10425 4485 10434 4504 10387 4475 10371 TIME...MOT...LOC 0224Z 249DEG 25KT 4480 10419 Eagan
Special Weather Statement
National Weather Service Rapid City SD
831 PM MDT Fri Jun 7 2019
SDZ002-013-014-031-032-073-080315-
Ziebach SD-Perkins SD-Pennington Co Plains SD-
Southern Meade Co Plains SD-Haakon SD-Northern Meade Co Plains SD-
831 PM MDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAAKON...ZIEBACH...
NORTHEASTERN MEADE...SOUTHEASTERN PERKINS AND NORTHEASTERN PENNINGTON
COUNTIES UNTIL 915 PM MDT...
At 830 PM MDT, Doppler radar was tracking a strong thunderstorm near
Red Scaffold, or 20 miles south of Faith, moving northeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Faith, Cherry Creek, Plainview, Marcus, Bridger, Howes, Red Scaffold,
Red Elm, Intersection of Cherry Creek and Sunnybrook Roads,
Intersection of Highway 63 and BIA Road 8, Durkee Lake, Takini School
and Arrow Head Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northwestern and west central South Dakota.
LAT...LON 4482 10114 4471 10113 4446 10170 4442 10192
4447 10227 4462 10239 4476 10244 4525 10201
TIME...MOT...LOC 0230Z 231DEG 34KT 4473 10188
EaganPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
859 PM MDT FRI JUN 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM NON-TSTM WND GST 3 ESE PINE RIDGE 43.02N 102.51W
06/07/2019 M58 MPH OGLALA LAKOTA SD ASOS
&&
WFO UNRThe Rapid City radar (KUDX), 132 km away, was scanning. The volume nearest the first event began at 03:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2019Every state in 2019This day in weather historyWarnings in South Dakota, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818951.